MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT 5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Codes Device Damaged Prior to Use (2284); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint involves the sterility of a dropped device during the procedure.Sterility of a dropped device cannot be confirmed in the evaluation lab and does not involve manufacturing records; therefore, an investigation will not be performed.
 
Event or Problem Description
During preparation for a thrombectomy procedure, an indigo system cat5 aspiration catheter (cat5) was accidentally dropped on the floor after removal from the packaging.The cat5 was contaminated prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new cat5.

Brand Name
INDIGO SYSTEM CAT 5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8670919
Report Number3005168196-2019-01092
Device Sequence Number11292185
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2020
Device Catalogue NumberCAT5
Device Lot NumberF79996
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005